Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 82, NWS Charleston, SC

May 23, 2012Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 23, 2012, 3:23 AM EDT for Long County, McIntosh County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 3:23 AM EDT (07:23 UTC)
Expired
May 23, 2012, 3:44 AM EDT
In force
21 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS52 KCHS 230723
SVRCHS
GAC183-191-230800-
/O.NEW.KCHS.SV.W.0082.120523T0723Z-120523T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
323 AM EDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 400 AM EDT

* AT 323 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR TIBET...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  TIBET...TOWNSEND...JONES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3152 8166 3155 8169 3161 8174 3170 8149
      3154 8140 3151 8166
TIME...MOT...LOC 0723Z 255DEG 20KT 3158 8164

$$
2 follow-up statements
578 
WWUS52 KCHS 230735
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 AM EDT WED MAY 23 2012

GAC183-191-230800-
/O.CON.KCHS.SV.W.0082.000000T0000Z-120523T0800Z/
LONG GA-MCINTOSH GA-
335 AM EDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR NORTHWESTERN MCINTOSH AND SOUTHEASTERN LONG COUNTIES...

AT 336 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR TIBET...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3154 8161 3163 8164 3170 8149 3154 8140
TIME...MOT...LOC 0736Z 255DEG 20KT 3160 8156

$$
038 
WWUS52 KCHS 230744
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EDT WED MAY 23 2012

GAC183-191-230754-
/O.CAN.KCHS.SV.W.0082.000000T0000Z-120523T0800Z/
LONG GA-MCINTOSH GA-
344 AM EDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCINTOSH AND
SOUTHEASTERN LONG COUNTIES HAS BEEN CANCELLED...

AT 344 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3154 8161 3163 8164 3170 8149 3154 8140
TIME...MOT...LOC 0744Z 255DEG 20KT 3161 8151

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:53 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 23, 1:53 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
153 AM EDT WED MAY 23 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT...THEN
WILL STALL AND GRADUALLY DISSIPATE WEDNESDAY AND THURSDAY. HIGH
PRESSURE WILL BUILD NORTH OF THE AREA THROUGH THE WEEKEND... WHILE
AN INVERTED TROUGH OF LOW PRESSURE WILL REMAIN WELL OFFSHORE IN
THE ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A CLOSED UPPER LEVEL LOW WILL SHIFT ENE AND OVER THE SOUTHERN
APPALACHIANS OVERNIGHT...AND AN ASSOCIATED SHORT WAVE ROUNDING THE
BASE OF THE TROUGH WILL SHIFT NE ACROSS THE AREA OVERNIGHT.
AT THE SURFACE...A LEE SIDE TROUGH OVER THE MIDLANDS AND EAST-
CENTRAL GEORGIA WILL GRADUALLY SHIFT EASTWARD AND OVER THE
FORECAST AREA OVERNIGHT.

IN WAKE OF INITIAL WAVE OF THUNDERSTORMS PRECIPITATION COVERAGE
HAD DIMINISHED ACROSS THE FORECAST AREA TUESDAY EVENING...WITH
SHOWERS/THUNDERSTORMS LIMITED TO FAR NORTHERN AND FAR SOUTHERN
COUNTIES. HOWEVER...COOLING TEMPS ALOFT FEATURING A POOL OF
500 MB TEMPS -13C TO -15C/STEEPENING MID LEVEL LAPSE RATES AND
WEAK DYNAMIC FORCING FOR ASCENT WILL OFFSET DIURNAL STABILIZATION
TO SUPPORT ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ALONG
AND S OF THE SAVANNAH RIVER ENTRANCE OVERNIGHT. THE SEVERE THREAT WILL
REMAIN LOW...BUT ISOLATED LARGE HAIL AND DAMAGING WIND GUSTS
CANNOT BE RULED OUT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
THE UPPER TROUGH/CLOSED LOW WILL WEAKEN WEDNESDAY BUT THE TROUGH
WILL REMAIN IN PLACE THROUGH THURSDAY NIGHT BEFORE THE UPPER RIDGE
OF HIGH PRESSURE MOVES INTO THE AREA FROM THE WEST FRIDAY. AS FAR AS
RAIN CHANCES ARE CONCERNED...THE BEST CHANCE SHOULD BE ACROSS
SOUTHERN SOUTH CAROLINA WEDNESDAY WHERE THE DEEPER MOISTURE WILL
BE...ALTHOUGH THERE WILL LIKELY BE SOME CONVECTION FIRING ALONG THE
SEA BREEZE IN SOUTHEAST GEORGIA. SEVERE THREAT APPEARS
LIMITED...MAINLY CONFINED TO SOUTHERN SOUTH CAROLINA WHERE THE BEST
COMBINATION OF INSTABILITY/SHEAR ARE EXPECTED. JUST SLIGHT RAIN
CHANCES THURSDAY AND FRIDAY AS HEIGHTS RISE ALOFT...MAINLY DURING
THE AFTERNOON ASSOCIATED WITH THE SEA BREEZE.

TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN ABOVE NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FOR THE WEEKEND...I HAVE GONE WITH GFS SOLUTION INDICATING A FAIRLY
STRONG MID LEVEL RIDGE DEVELOPING NORTH AND WEST OF THE AREA. THE
LARGE SCALE SUBSIDENCE UNDERNEATH THE RIDGE SHOULD KEEP OUR CHANCES
FOR CONVECTION LOW AND THE TEMPS HIGH. I EXPECT MOST PLACES TO REACH
90 SATURDAY AND SUNDAY....EXCEPT LOCATIONS WITHIN 10 MILES OR SO OF
THE COAST WHERE THE SEA BREEZE WILL MODERATE THE TEMPS A BIT.
HOWEVER...NIGHT TIME LOWS ALONG THE BEACHES WILL STRUGGLE TO GET
BELOW 70...WITH MID 60S INLAND.

THE MID LEVEL RIDGE SINKS DOWN INTO THE AREA ON MONDAY AND BEGINS TO
WEAKEN A LITTLE...BUT NOT ENOUGH TO MAKE MUCH OF A DIFFERENCE IN THE
SENSIBLE WEATHER.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR AT BOTH TAFS THROUGH 06Z/24. A RISK FOR TSTMS AT KSAV FOR THE
NEXT COUPLE OF HOURS AND SOME SPRINKLES AT KCHS. A BIT LATER WILL
HAVE TO WATCH FOR SOME CONVECTION AT KCHS AS STEEPER LAPSE RATES
PASS THROUGH. TSTMS CHANCES THIS AFTERNOON NOT HIGH ENOUGH AT THIS
TIME TO INCLUDE THUNDER IN THE TAFS BUT WILL NEED TO WATCH THE
SEA BREEZE AFTER 18Z TODAY FOR ISOLATED TSTMS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH THE
WEEKEND. SMALL RISK FOR SH/TSTMS...MAINLY EACH AFTERNOON...AND
MVFR FOG/STRATUS EACH MORNING AROUND DAYBREAK.

&&

.MARINE...
THUNDERSTORMS HAD DISRUPTED WINDS OVER NEARSHORE WATERS TUESDAY
EVENING. HOWEVER...A NOCTURNAL SURGE OF S/SW WINDS IS STILL EXPECTED
TO DEVELOP TONIGHT...BECOMING ENHANCED BY THE APPROACH OF AN
UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE TROUGH. SOUTH-SOUTHWEST
WINDS COULD INCREASE UPWARDS OF 15 KT...POSSIBLY EVEN A BIT HIGHER
OVER THE OUTER GEORGIA WATERS...FOR A PERIOD OVERNIGHT. SEAS WILL
RESPOND BY BUILDING TO 3-5 FT...HIGHEST OVER THE OUTER GEORGIA
WATERS.

WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE TO GENERALLY
PREVAIL THROUGH THU NIGHT BEFORE A LOW PRESSURE TROUGH OR CLOSED LOW
DEVELOPS SOUTHEAST OF THE AREA FRIDAY WHICH WILL LEAD TO WINDS
SHIFTING FROM THE SOUTH/SOUTHWEST TO NORTHEAST/EAST. COULD SEE
ADVISORY CONDITIONS OVER THE WEEKEND...MAINLY FOR SEAS BEYOND 20
NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...ALSHEIMER
AVIATION...JAQ
MARINE...SPR/RJB/JAQ
Hazardous weather outlook, May 22, 9:50 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT TUE MAY 22 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-240200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
950 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 9:59 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT TUE MAY 22 2012

GAZ100-114>116-138-230245-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-TATTNALL-
959 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY AND BRYAN COUNTIES THROUGH 1045 PM EDT...

AT 958 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GROVELAND TO
ALLENHURST...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...BAY...ELLABELL...FLEMINGTON...FORT STEWART...
GROVELAND...HINESVILLE...LANIER...MCINTOSH...PEMBROKE AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8188 3226 8154 3185 8128 3174 8153
      3173 8157 3195 8175 3197 8175 3198 8177
TIME...MOT...LOC 0159Z 245DEG 20KT 3214 8179 3177 8157
Local storm report, May 22, 10:13 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     6 SSW REIDSVILLE        32.00N  82.16W
05/22/2012                   TATTNALL           GA   TRAINED SPOTTER

            SPOTTER REPORTED SEVERAL TREES DOWN NEAR REIDSVILLE
            WITH DIME SIZE HAIL.

0330 PM     TSTM WND DMG     JAMESTOWN               33.29N  79.69W
05/22/2012                   BERKELEY           SC   911 CALL CENTER

            2 TREES REPORTED DOWN IN JAMESTOWN.

0347 PM     TSTM WND DMG     1 NNE MIDWAY            32.04N  81.89W
05/22/2012                   TATTNALL           GA   911 CALL CENTER

            EVANS COUNTY WARNING POINT REPORTED A POWER POLE AND
            POWER LINES DOWN ON STATE ROUTE 250. TIME ESTIMATED BY
            RADAR.

0520 PM     HAIL             1 NNW ARCHDALE          32.91N  80.11W
05/22/2012  E1.00 INCH       DORCHESTER         SC   PUBLIC

            SPOTTER REPORTED QUARTER SIZE HAIL AT THE INTERSECTION
            OF ASHLEY PHOSPHATE ROAD AND DORCHESTER ROAD.

0629 PM     TSTM WND DMG     2 NE WHITE HALL         32.74N  80.66W
05/22/2012                   COLLETON           SC   TRAINED SPOTTER

            SPOTTER REPORTED A TREE DOWN ON PYNES COMMUNITY ROAD.

0641 PM     TSTM WND GST     14 WNW SAINT STEPHEN    33.48N  80.15W
05/22/2012  M59 MPH          BERKELEY           SC   OFFICIAL NWS OBS

            PINEVILLE REPORTED A 59 MPH WIND GUST.

0718 PM     HAIL             3 W SLANDS BRIDGE       32.97N  80.31W
05/22/2012  E1.25 INCH       DORCHESTER         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AND
            SEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 17A
            AND HIGHWAY 61.

0718 PM     TSTM WND DMG     3 W SLANDS BRIDGE       32.97N  80.31W
05/22/2012                   DORCHESTER         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AND
            SEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 17A
            AND HIGHWAY 61.

0726 PM     TSTM WND DMG     SAINT STEPHEN           33.40N  79.92W
05/22/2012                   BERKELEY           SC   TRAINED SPOTTER

            SPOTTER REPORTED SEVERAL LARGE TREES DOWN ON MENDEL
            RIVERS ROAD. TIME ESTIMATED BY RADAR.

0728 PM     HAIL             PINEWOOD PREPARATORY    33.02N  80.25W
05/22/2012  E1.00 INCH       DORCHESTER         SC   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL AND 2 TREES DOWN ON
            PROPERTY NEAR INTERSECTION OF ORANGEBURG ROAD AND WEST
            BUTTERNUT ROAD.

0729 PM     HAIL             2 SW SUMMERVILLE        33.00N  80.20W
05/22/2012  E1.00 INCH       DORCHESTER         SC   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL IN SUMMERVILLE.

0734 PM     HAIL             1 W SANGAREE            33.04N  80.15W
05/22/2012  E1.00 INCH       BERKELEY           SC   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED 50 MPH
            WINDS NEAR THE WAL MART OFF OF INTERSTATE 26.

0734 PM     TSTM WND DMG     1 NW ARCHDALE           32.91N  80.11W
05/22/2012                   DORCHESTER         SC   BROADCAST MEDIA

            PHOTO OF A TREE DOWN ON PARK FOREST PARKWAY WAS
            SUBMITTED TO CHANNEL 5. TIME ESTIMATED BY RADAR.

0752 PM     HAIL             MONCKS CORNER           33.20N  80.01W
05/22/2012  E0.88 INCH       BERKELEY           SC   PUBLIC

            PUBLIC REPORT OF NICKEL SIZE HAIL IN MONCKS CORNER.

0755 PM     FUNNEL CLOUD     2 SW OLD SANTEE CANAL S 33.17N  79.99W
05/22/2012                   BERKELEY           SC   TRAINED SPOTTER

            SEVERAL SPOTTERS HAVE REPORTED A FUNNEL CLOUD OFF OF
            CYPRESS GARDENS ROAD IN MONCKS CORNER.

0804 PM     TSTM WND DMG     BONNEAU                 33.31N  79.96W
05/22/2012                   BERKELEY           SC   911 CALL CENTER

            TREE DOWN ON BLACK OAK ROAD.

&&

EVENT NUMBER CHS1200187 CHS1200190 CHS1200188 CHS1200189 CHS1200191
CHS1200192 CHS1200193 CHS1200194 CHS1200200 CHS1200196 CHS1200195
CHS1200197 CHS1200202 CHS1200198 CHS1200199 CHS1200201

BDC
Special weather statement, May 22, 11:28 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1128 PM EDT TUE MAY 22 2012

GAZ099-100-114-115-230400-
BULLOCH-CANDLER-EVANS-TATTNALL-
1128 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH MIDNIGHT EDT...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...CLAXTON...COBBTOWN...COLLINS...HAGAN...MANASSAS
AND METTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
      3256 8207 3255 8204 3213 8187 3209 8220
      3218 8219 3223 8222 3234 8224 3236 8225
TIME...MOT...LOC 0328Z 260DEG 23KT 3219 8212
Special weather statement, May 23, 1:40 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
140 AM EDT WED MAY 23 2012

GAZ114-115-137-138-230630-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
140 AM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 230 AM EDT...

AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FIVE POINTS...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MENDES AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3207 8183 3186 8174 3180 8201 3181 8202
      3182 8205 3186 8211 3188 8212 3188 8213
      3190 8215 3190 8220 3193 8222
TIME...MOT...LOC 0540Z 250DEG 18KT 3188 8208
Local storm report, May 23, 2:08 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 AM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     MARINE TSTM WIND 39 SSE CENTENARY        32.50N  79.10W
05/23/2012  M54 MPH          AMZ370             SC   BUOY

            WIND GUST TO 47 KNOTS AT BUOY 41004

&&

EVENT NUMBER CHS1200203

FWA
Special weather statement, May 23, 2:38 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 AM EDT WED MAY 23 2012

GAZ137>141-230745-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
238 AM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 345 AM EDT...

AT 235 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LECOUNT TO 14
MILES SOUTHWEST OF TIBET...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...PINE
HARBOR...RETREAT...SHELLMAN BLUFF...SOUTH NEWPORT...TIBET AND
TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3148 8163 3151 8166 3152 8166 3156 8170
      3158 8170 3160 8175 3162 8175 3174 8156
      3170 8113 3147 8141
TIME...MOT...LOC 0639Z 270DEG 16KT 3169 8153 3152 8179

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:32 PM EDTSpecial Weather StatementCHSEvans, Long, Tattnall28 min
May 22, 9:57 PM EDTSpecial Weather StatementCHSMcIntosh33 min
May 22, 9:59 PM EDTSpecial Weather StatementCHSBryan, Liberty46 min
May 22, 10:21 PM EDTSpecial Marine WarningCHS84 min
May 22, 11:19 PM EDTSpecial Marine WarningCHS86 min
May 22, 11:28 PM EDTSpecial Weather StatementCHSCandler, Evans32 min
May 23, 12:24 AM EDTSpecial Marine WarningCHS2 hr
May 23, 1:40 AM EDTSpecial Weather StatementCHSTattnall50 min
May 23, 2:38 AM EDTSpecial Weather StatementCHSMcIntosh67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.